MAUDE Adverse Event Report: NUVASIVE, INCORPORATED NUVASIVE COROENT SMALL INTERLOCK SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL

NUVASIVE, INCORPORATED NUVASIVE COROENT SMALL INTERLOCK SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Model Number 6790114
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 10/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device was returned as no product fault was alleged and no radiographs or other documentation could be provided confirming the alleged complaint.Review of the reported event identified a usage error where the surgeon was to close to the arterial branch and inadvertently damaged the artery.No device problem alleged or identified.No additional investigation will occur.Label review: potential adverse events and complications - as with any major surgical procedures, there are risks involved in orthopedic surgery.Infrequent operative and postoperative complications that may result in the need for additional surgeries include: damage to blood vessels.Warnings, cautions and precautions - the subject device is intended for use only as indicated.The implantation of spinal systems should be performed only by experienced spinal surgeons with specific training in the use of this spinal system because this is a technically demanding procedure presenting a risk of serious injury to the patient.
 
Event or Problem Description
On (b)(6) 2022, a patient underwent an anterior cervical disc fusion procedure from c6-c7.While the surgeon was turning the angled driver the windows on the side of the driver allowed the inner shaft to capture a branch of the carotid artery as the internal shaft spun.As a consequence a branch of the carotid artery was torn.The surgeon alerted the vascular surgeon who repaired the artery.50ml of blood loss were recorded and no infusion was required and hemostasis was restored.The event resulted in a roughly 30 minute surgical delay and the surgery was completed with no further issue.The patient is recovering well post-op.

Brand Name
NUVASIVE COROENT SMALL INTERLOCK SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH INTEGRATED FIXATION, CERVICAL
Manufacturer (Section D)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INCORPORATED
7475 lusk blvd
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk blvd
san diego, CA 92121
MDR Report Key15674605
Report Number2031966-2022-00224
Device Sequence Number20434783
Product Code OVE
UDI-Device Identifier00887517359933
UDI-Public887517359933
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K192582
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/09/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number6790114
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/11/2022
Supplement Date Received by Manufacturer10/11/2022
Initial Report FDA Received Date10/26/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age86 YR
Patient SexMale